Hail, Miller
- When
- May 1, 9:42 PM CST
- Where
- Miller County, 1 mi N of Iberia
- Measured
- 1 in hail
- Reported by
- COOP STATION
- Coordinates
- 38.117, -92.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 1, 4:48 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CDT MON MAY 1 2006 ...MESOSCALE CONVECTIVE DISCUSSION... SEVERE THUNDERSTORM POTENTIAL IS INCREASING THIS AFTERNOON ACROSS SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF INTERSTATE 44...OR ALONG AND SOUTH OF WHERE A QUASI-STATIONARY FRONT IS POSITIONED. VISIBLE SATELLITE DEPICTS AN AREA OF CUMULUS DEVELOPING IN RESPONSE TO DAYTIME HEATING/DESTABILIZATION. MEANWHILE...A VIGOROUS UPPER LEVEL SHORTWAVE CONTINUED TO TRACK ACROSS KANSAS. WATER VAPOR SHOWING GOOD ENHANCEMENT EAST OF THE WAVE SUGGESTING DECENT FORCING APPROACHING THE AREA. MODIFIED 18Z SGF RAOB INDICATED THAT 100MB MIXED LAYER INHIBITION HAD DECREASED TO LESS THAN 40 J/KG...WITH A MLCAPE VALUE OF AROUND 1200 J/KG. EFFECTIVE DEEP LAYER SHEAR FROM THE SPC MESO ANALYSIS PAGE SHOWS AROUND 45 - 50 KNOTS...WHICH IS MORE THAN ENOUGH FOR ORGANIZED UPDRAFTS. WITH WET-BULB ZERO HEIGHTS OF AROUND 8000 FEET AND STEEP MID LEVEL LAPSES RATES...LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE THE PRIMARY HAZARD. A RELATIVELY DRY BOUNDARY LAYER AND WEAK LOW LEVEL 0-3KM SHEAR LIMITS SOME POTENTIAL FOR TORNADOES...BUT ANY SUPERCELLS THAT DEVELOP AND TRACK NEAR THE FRONT WILL NEED TO BE MONITORED CLOSELY. CRAMER .DISCUSSION... AN ENERGETIC SHORTWAVE ACROSS KANSAS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON. 18Z RAOB INDICATES STEEP LOW AND MID LEVEL LAPSE RATES WITH CAPPING INVERSION NEAR THE 850MB LAYER. SURFACE BOUNDARY IS ALSO STRUNG ACROSS SOUTHERN MISSOURI /ROUGHLY ALONG THE INTERSTATE 44 CORRIDOR/...WITH DEWPOINTS POOLING IN THE MID TO UPPER 50S AND TEMPS IN THE UPPER 70S ALONG AND SOUTH OF THE BOUNDARY. A 50 PLUS KNOT MID LEVEL SPEED MAX HAS APPROACHED THE AREA...PER LOCAL 18Z SOUNDING AND RUC ANALYSIS. FRONT WILL CONTINUE PUSHING SOUTHWARD LATE TONIGHT...AND BE REPLACED BY SURFACE HIGH PRESSURE AND CLEARING SKIES. INHERITED FORECAST HAD HIGHS ON TUES GOING IN THE MID TO UPPER 80S IN OUR WESTERN ZONES...AND LOW 80S ELSEWHERE. SEE NO REASON TO EDGE THE TEMPS DOWNWARD...GIVEN 850MB TEMPS NEAR 20 DEGREES C BEING ADVECTED INTO SOUTHWEST MISSOURI ON 25-30KT SOUTHERLY WINDS. NAM THERMO PROFILES ALSO SUPPORT MID 80S FOR TOMORROW. CLEARING TREND ON TUES WILL BE SHORT LIVED AS HIGH PRESSURE SLIDES EAST DURING THE DAY AND SOUTHERLY WINDS PUMP MOISTURE BACK INTO THE AREA. ANOTHER SHORTWAVE WILL LIKELY FIRE CONVECTION NEAR A DRYLINE ACROSS WESTERN KANSAS/OKLAHOMA TUES NIGHT...AND ALONG A WARM FRONT STRETCHED ACROSS THE REGION. AS THE CONVECTION PROGRESSES EASTWARD....AMPLE ELEVATED INSTABILITY AND STEEP MID LEVEL LAPSE RATES WILL BE CONDUCIVE FOR HAIL AND DAMAGING WINDS. WED NIGHT...A SURFACE COLD FRONT WILL BEGIN TO PROGRESS ACROSS THE SOUTHERN PLAINS WITH A SURFACE LOW TO OUR SOUTHWEST. HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE AS A 50KT LLJ NOSES IN FROM EASTERN OKLAHOMA. UPPER LEVEL LOW SITUATED IN THE GREAT LAKES REGION ALONG THE INTERNATIONAL BORDER WILL DRAG A COLD FRONT THROUGH THE OZARKS WED NIGHT OR THURS. THUNDERSTORMS WILL ONCE AGAIN LIKELY FIRE TO OUR WEST AND MOVE INTO WESTERN PORTIONS OF OUR CWA LATE WED NIGHT/EARLY THURS MORNING. HAVE DECIDED TO INCREASE POPS INTO THE LOW END CHANCE CATEGORY ACROSS OUR WESTERN ZONES FOR THE FIRST HALF OF THURS. THE SURFACE BOUNDARY WILL STILL BE JUST TO OUR SOUTH DURING THE PEAK HEATING OF THE DAY ON THURS AND WITH MOISTURE POOLING ALONG THE FRONT TO OUR SOUTH...ANY SHORTWAVE EMBEDDED IN THE H5 FLOW MAY SPARK THUNDERSTORMS. THEREFORE...HAVE KEPT 40 POPS GOING ALONG THE ARKANSAS BORDER THURS AFTERNOON. FLOOD POTENTIAL WILL ALSO NEED TO BE WATCHED IF SEVERAL MORE WAVES OF HEAVY RAIN PASS OVER THE OZARKS THROUGH THURSDAY. FOR FRIDAY...TIMING AND PLACEMENT OF PROGGED VORT MAX MOVING ACROSS THE AREA WILL BE KEY. DECIDED TO GO WITH 20 AND 30 POPS DUE TO UNCERTAINTY. BY LATE FRIDAY INTO SATURDAY...UPPER LEVEL SYSTEM ALONG THE NORTHERN MIDWEST WILL SWING A TROUGH AXIS THROUGH THE AREA AND LEAVE THE OZARKS IN NORTHWESTERLY FLOW. COOLER AIR WILL POUR INTO THE MIDWEST/GREAT LAKES...WITH 850 MB TEMPS FLIRTING WITH 0 DEGREES C BY SATURDAY MORNING OVER NORTHERN MISSOURI. NCEP ENS 850 ANOMALY PLOTS DEPICT THE UNUSUALLY COOLER AIR FILTERING IN OVER MUCH OF THE CENTRAL CONUS. TEMPERATURES LOOK TO BE RUNNING 4-8 DEGREES BELOW NORMAL WITH THIS COOL SHOT...WITH SAT MORNING LOWS IN THE LOW TO MID 40S AND HIGHS ON SAT IN THE MID 60S. GIVEN THE UPPER RIDGE BUILDING OVER THE INTERMOUNTAIN WEST...THE UPPER LEVEL TROUGH AND COOLER AIR WILL BE QUICKLY PUSHED OFF TO OUR EAST. WARMER 850 TEMPS WILL BEGIN TO SPREAD EASTWARD FROM THE OK/TEX PANHANDLE SUNDAY THROUGH MON. TEMPERATURES WILL WARM TO NEAR NORMAL READINGS BY SUN AND MON...WITH HIGHS IN THE LOW TO MID 70S. GFS BRINGS ANOTHER H5 WAVE INTO THE REGION LATE SUN AND MONDAY. ATTENDANT SURFACE LOW IS ALSO PROGGED TO DRAG A FRONT THROUGH THE OZARKS ON MONDAY. WITH LOW LEVEL FLOW NOT SET TO RETURN TO SOUTHERLY UNTIL SUN NIGHT...AND INHERENT UNCERTAINTIES OF TIMING/PLACEMENT...HAVE DECIDED TO KEEP POPS OUT OF THE GRIDS FOR THE END OF THE PERIOD. SCHULTZ && .AVIATION... FOR THE 00Z TAFS...CONVECTION DEVELOPING ALONG SURFACE BOUNDARY AS UPPER WAVE SHIFTING INTO WESTERN MISSOURI. BOUNDARY HAS SHIFTED EAST OF THE SGF/JLN TERMINAL FORECAST POINTS AND CONVECTION CHANCES WILL LIKELY REMAIN EAST OF BOTH SGF/JLN THROUGH THE FORECAST PERIOD. WILL KEEP VCTS IN FOR SGF FOR INTIAL HOUR WITH CLEARING SKY IN A FEW HOURS AT BOTH LOCATIONS. VFR CONDITIONS EXPECTED REMAINDER OF THE FORECAST PERIOD. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT MON MAY 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY BEFORE 2 AM. A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS APPROACHING 60 MPH. LOCATIONS AFFECTED WILL GENERALLY BE EAST OF A CASSVILLE...TO SPRINGFIELD...TO VERSAILLES LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. WHILE THERE IS SOME THREAT FOR SEVERE THUNDERSTORMS...THE GREATER CONCERN APPEARS TO BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TONIGHT...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HAIL OR STRONG WINDS TO LOCAL LAW ENFORCEMENT OFFICIALS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW/LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1012 PM CDT MON MAY 1 2006 MOZ082-098-020415- SHANNON-TEXAS- 1012 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT FOR SHANNON AND TEXAS COUNTIES UNTIL 1115 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SUMMERSVILLE...OR 9 MILES NORTHWEST OF MOUNTAIN VIEW...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR SUMMERSVILLE BY 1025 PM CDT. NEAR EMINENCE BY 1050 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 PM CDT MON MAY 1 2006 MOZ106-020400- OREGON- 1014 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 1100 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WEST PLAINS...AND MOVING EAST AT 45 MPH. THIS STORM WILL BE... 6 MILES NORTH OF ALTON BY 1040 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT MON MAY 1 2006 MOZ096-020415- DOUGLAS- 1019 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 1115 PM CDT... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF AVA...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL DORA 36.78N 92.22W
05/01/2006 E0.50 INCH OZARK MO BROADCAST MEDIA
&&
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL POMONA 36.87N 91.91W
05/01/2006 E1.00 INCH HOWELL MO AMATEUR RADIO
&&
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL SUMMERSVILLE 37.18N 91.66W
05/01/2006 E1.00 INCH SHANNON MO CO-OP OBSERVER
&&
SAWThe Springfield radar (KSGF), 137 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508529.